Hail, Lawrence
- When
- April 13, 7:45 PM CST
- Where
- Lawrence County, 5 mi W of Lawrenceburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.419
Scattered showers and thunderstorms spread across western Middle Tennessee during the evening hours of April 13. Isolated supercells moving northward from northern Alabama brought a few reports of large hail to Lawrence and Hickman Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms spread across western Middle Tennessee during the evening hours of April 13. Isolated supercells moving northward from northern Alabama brought a few reports of large hail to Lawrence and Hickman Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 13, 6:23 PM CST, 1 hour 22 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 723 PM CDT Sat Apr 13 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Sfc low approaching the Arklatex this evening. Low level confluence is quite strong over western TN. This adds credence to ene movement of the sfc low overnight. This feature should reach central KY around 12z. The system will stack nicely with enhanced zones of pva and therefore the low will maintain strength and possibly strengthen. Quite a bit of elevated instability well north of the low. Waa is quite considerable east and southeast of the low. For the forecast, wx and pop grids appear to be on track. I gave a little hourly teak earlier and sped up the likely pops across the west. Otw, no concrete changes to pops. Temps are a little tricky. We may see a brief 2-3 degree cool down as the airmass saturates. But, look for that stronger waa to win out later tonight. Will make a few hourly tweaks and attempt to interpolate sfc temps through 12z. As of the severe weather timing, it still looks like midnight or 1am far west, 2am - 4am central zones, 5 am - 9 am Plateau. It appears that another line of strong to severe may develop just at or perhaps just after sunrise to the west of the Plateau. As for zone updates, may update a little later if min temps or overall pop amounts change for the overnight. && .AVIATION... 00Z TAF DISCUSSION. Numerous -SHRA and -TSRA will affect airports this TAF period with initial VFR conditions becoming MVFR/IFR after 06-07Z at CKV/BNA/MQY and after 11Z at CSV. Northeast to east winds this evening will veer to southeast and south overnight and increase significantly with gusts over 30 knots at times. Precip will end at most airports for a few hours Sunday morning before another round of -SHRA/-TSRA arrives later on. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Shamburger
Hazardous Weather Outlook National Weather Service Nashville TN 435 AM CDT Sat Apr 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 435 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage and intensity across Middle Tennessee tonight with some severe thunderstorms expected late in the night. Damaging winds will be the most widespread hazard, but a few tornadoes and some large hail may occur as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday. Damaging winds will be the most common hazard. A few tornadoes and some large hail could occur. The severe storm threat will cover all of Middle Tennessee in the morning, then the threat will be located east of I-65 in the afternoon. Looking ahead, strong thunderstorms with gusty winds and heavy downpours will be possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely at times late tonight through Sunday. 13
Special Weather Statement National Weather Service Nashville TN 824 PM CDT Sat Apr 13 2019 TNZ094-140200- Lawrence TN- 824 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 900 PM CDT... At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near Loretto, or 14 miles south of Lawrenceburg, moving north at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lawrenceburg, Loretto, St. Joseph, Ethridge and Leoma. LAT...LON 3501 8751 3539 8748 3537 8722 3500 8732 TIME...MOT...LOC 0123Z 193DEG 43KT 3505 8742 Shamburger
Special Weather Statement National Weather Service Nashville TN 829 PM CDT Sat Apr 13 2019 TNZ094-095-140215- Lawrence TN-Giles TN- 829 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rogersville, Alabama or 11 miles west of Athens, Alabama, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring and Prospect. This includes Interstate 65 between mile markers 15 and 21. LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696 TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717 Shamburger
The Northeast Alabama radar (KHTX), 127 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
2 hail. Local standard time, as filed.
Photos showed hail up to quarter size fell in Bon Aqua.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818909, 818908.